Alert archive / Idaho / Red Flag Warnings in 2007

Red Flag Warning 14, NWS Pocatello, ID

August 7, 200714 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Aug 7, 2007, 4:26 AM MDT for 14 counties in Idaho. It took effect at Aug 7, 2007, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 2007, 4:26 AM MDT (10:26 UTC)
In effect from
Aug 7, 2007, 2:00 PM MDT
Expired
Aug 7, 2007, 8:48 PM MDT
In force
7 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID

The radar

The Pocatello radar (KSFX), 54 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 10.4 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2007-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2007-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4160 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPIH 071026
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
426 AM MDT TUE AUG 7 2007


IDZ407-072230-
/O.NEW.KPIH.FW.W.0014.070807T2000Z-070808T0300Z/
EAST CENTRAL IDAHO MOUNTAINS-
426 AM MDT TUE AUG 7 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR CENTRAL 
IDAHO MOUNTAIN ZONE 407...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. 

A WEATHER DISTURBANCE POSITIONED OVER OREGON THIS MORNING WILL
MIGRATE EAST THROUGH CENTRAL IDAHO THIS AFTERNOON PRODUCING WIND
GUSTS IN EXCESS OF 25 MPH. THE ELEVATED WIND GUSTS IN COMBINATION
WITH MINIMUM AFTERNOON HUMIDITIES BELOW 15 PERCENT WILL PRODUCE 
CRITICAL FIRE WEATHER CONDITIONS WITH EXPLOSIVE FIRE GROWTH
POTENTIAL.

$$

IDZ410-072230-
/O.NEW.KPIH.FW.W.0014.070807T2000Z-070808T0300Z/
UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
426 AM MDT TUE AUG 7 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR IDAHO
SNAKE RIVER VALLEY ZONES 410...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. 

A WEATHER DISTURBANCE POSITIONED OVER OREGON THIS MORNING WILL
MIGRATE EAST THROUGH CENTRAL IDAHO THIS AFTERNOON PRODUCING WIND
GUSTS IN EXCESS OF 30 MPH IN THE UPPER SNAKE PLAIN. THE ELEVATED WIND
GUSTS IN COMBINATION WITH MINIMUM AFTERNOON HUMIDITIES BELOW 15
PERCENT WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS WITH
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

IDZ412-413-072230-
/O.NEW.KPIH.FW.W.0014.070807T2000Z-070808T0300Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-
426 AM MDT TUE AUG 7 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR LOW HUMIDITY...GUSTY WINDS AND HIGH HAINES
INDICES FOR SOUTHERN IDAHO MOUNTAIN ZONES 412 AND 413...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. 

A WEATHER DISTURBANCE POSITIONED OVER OREGON THIS MORNING WILL
MIGRATE EAST THROUGH CENTRAL IDAHO THIS AFTERNOON PRODUCING WIND
GUSTS IN EXCESS OF 25 MPH ACROSS THE SOUTHERN IDAHO MOUNTAINS. THE
ELEVATED WIND GUSTS IN COMBINATION WITH MINIMUM AFTERNOON
HUMIDITIES BELOW 15 PERCENT AND HIGH HAINES INDICES WILL PRODUCE
CRITICAL FIRE WEATHER CONDITIONS WITH EXPLOSIVE FIRE GROWTH
POTENTIAL.

$$
2 follow-up statements
000 
WWUS85 KPIH 072218
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
418 PM MDT TUE AUG 7 2007

IDZ407-080300-
/O.CON.KPIH.FW.W.0014.000000T0000Z-070808T0300Z/
EAST CENTRAL IDAHO MOUNTAINS-
418 PM MDT TUE AUG 7 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR CENTRAL IDAHO 
ZONE 407...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

AN AREA OF LOW PRESSURE WILL CONTINUE TO PUSH EAST ACROSS IDAHO
THROUGH EARLY WEDNESDAY. WIND GUSTS OF 25 MPH OR HIGHER IN
COMBINATION WITH MINIMUM AFTERNOON HUMIDITIES BELOW 15 PERCENT
WILL CONTINUE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS WITH
EXPLOSIVE FIRE GROWTH POTENTIAL. THE WINDS WILL BEGIN TO DIE DOWN
AFTER SUNSET.

$$

IDZ410-080300-
/O.CON.KPIH.FW.W.0014.000000T0000Z-070808T0300Z/
UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
418 PM MDT TUE AUG 7 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR EASTERN IDAHO 
ZONE 410...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

AN AREA OF LOW PRESSURE WILL CONTINUE TO PUSH EAST ACROSS IDAHO
THROUGH EARLY WEDNESDAY. WIND GUSTS OF 30 MPH OR HIGHER IN
COMBINATION WITH MINIMUM AFTERNOON HUMIDITIES BELOW 15 PERCENT
WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS WITH EXPLOSIVE FIRE
GROWTH POTENTIAL. THE WINDS WILL BEGIN TO DIE DOWN AFTER SUNSET.

$$

IDZ412-413-080300-
/O.CON.KPIH.FW.W.0014.000000T0000Z-070808T0300Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-
418 PM MDT TUE AUG 7 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR EASTERN IDAHO 
ZONES 412 AND 413...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

AN AREA OF LOW PRESSURE WILL CONTINUE TO PUSH EAST ACROSS IDAHO
THROUGH EARLY WEDNESDAY. WIND GUSTS OF 25 MPH OR HIGHER IN COMBINATION
WITH MINIMUM AFTERNOON HUMIDITIES BELOW 15 PERCENT WILL PRODUCE
CRITICAL FIRE WEATHER CONDITIONS WITH EXPLOSIVE FIRE GROWTH
POTENTIAL.

$$
000 
WWUS85 KPIH 080248
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
848 PM MDT TUE AUG 7 2007


IDZ407-410-412-413-080400-
/O.CAN.KPIH.FW.W.0014.000000T0000Z-070808T0300Z/
EAST CENTRAL IDAHO MOUNTAINS-
UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-
848 PM MDT TUE AUG 7 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED
FLAG WARNING. 

ISOLATED SHOWERS AND STRONG CONVECTIVE WIND GUSTS TO AROUND 45 MPH
ARE STILL POSSIBLE IN THE SALMON--CHALLIS FOREST AREA AND THE
TARGHEE FOREST FOR ANOTHER COUPLE OF HOURS WITH THE UPPER LEVEL
LOW PRESSURE TROUGH MOVING TO THE EAST. OTHERWISE WINDS IN
SOUTHEAST IDAHO THIS EVENING ARE DIMINISHING IN STRENGTH AND
RELATIVE HUMIDITY IS RISING ABOVE 15 PERCENT IN MOST AREAS.
THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 7, 4:12 AM MDT, 14 minutes earlier.

Area forecast discussion, Aug 7, 4:12 AM MDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
412 AM MDT TUE AUG 7 2007

.SHORT TERM...TUESDAY THROUGH FRIDAY. SOUTHWEST FLOW PATTERN ALOFT
WILL PERSIST FOR ONE MORE DAY AS CWA REMAINS IN BETWEEN FILLING
UPPER LONGWAVE TROF LOCATED IN ERN WA/OR AND UPPER RIDGE OVER THE
GREAT PLAINS. AIRMASS WILL CONTINUE TO BECOME DRIER AS PACIFIC
MOISTURE WITH THE UPPER TROF SLIDES INTO NORTH-CENTRAL
IDAHO...PROMPTING RED FLAG CONDITIONS THIS AFTN AS COVERED IN
DISCUSSION BELOW.  MODELS CONSISTENT IN MOVING NORTHERN SECTION OF
UPPER TROF THRU CENTRAL ID THIS AFTN/EVE. WITH LITTLE MOISTURE
ACCOMPANYING THE TROF PASSAGE ONLY PORTIONS OF CENTRAL MTNS AND
ERN HIGHLANDS WILL SEE THUNDERSTORMS TODAY. UPPER FLOW SHIFTS TO WESTERLY
ON WED AS THE TROF MOVES INTO MONTANA...REDUCING POPS TO LESS THAN
10 PCT ACROSS THE CWA FOR WED/THUR. SOUTHWEST PATTERN BEGINS TO
REBUILD ON FRI AS NEW UPPER TROUGH COMES SOUTH ALONG AK/BC COAST
AND UPPER RIDGE AMPLIFIES ACROSS THE ROCKIES. WITH NO PACIFIC OR
MONSOONAL MOISTURE AVAILABLE POP GRIDS ON FRI ARE NEAR ZERO. TEMPS
HOLDING STEADY NEAR CLIMO VALUES NEXT 48 HRS BUT WILL CLIMB TO 4
TO 6 DEG ABOVE NORMAL FROM THUR ONWARD.

.LONG TERM...SATURDAY THROUGH NEXT TUESDAY. SOUTHWEST FLOW BECOMES
WELL ESTABLISHED BY SAT WITH NEXT PUSH OF MONSOONAL MOISTURE
APPROACHING CWA BY LATE SUN. LATEST GFS KEEPS MOISTURE PLUME
CONFINED TO FAR SE SECTION OF CWA WHILE BROAD AREA OF VERY DRY AIR
WORKS INTO SNAKE PLAIN AND CENTRAL MTNS ON MON. THUS HAVE KEPT
POPS VERY LOW AND TEMPS 5 TO 7 DEG ABOVE NORMAL FOR ALL OF THE
EXTENDED PERIOD.     WARANAUSKAS

&&

.FIRE WEATHER...UPPER TROUGH OVER OREGON WAS WEAKENING AND SHEARING
EAST-NORTHEAST THIS MORNING. THIS WAVE EXPECTED TO CONTINUE TO FILL
AND SHIFT EAST THIS AFTERNOON HELPING TO ENHANCE WIND GUST POTENTIAL
ACROSS REGION. WAVE WILL ALSO PROVIDE NEEDED DYNAMICS FOR PRODUCTION
OF ISOLATED THUNDERSTORM ACTIVITY MAINLY NORTH OF CHALLIS RUNNING
EAST AND SOUTH ALONG THE MONTANA AND WYOMING BORDERS. OBSERVATIONS
INDICATED THAT A HANDFUL OF SITES REACHED RED FLAG RH/WIND CRITERIA
MONDAY AFTERNOON AND WITH PASSING UPPER TROUGH AND INCREASED WIND
POTENTIAL THIS AFTERNOON HAVE ISSUED RED FLAG WARNINGS FOR ZONES
407/410/412 AND 413. ATMOSPHERE REMAINS BONE DRY WEDNESDAY AS FLOW
RELAXES SOME THUS NOT ANTICIPATING ANY NEED FOR FURTHER FIRE WEATHER
HIGHLIGHTS. MODELS SHOWING UPPER RIDGE BUILDING ACROSS NATIONS
MID-SECTION AS NEXT PACIFIC LOW TAKES UP POSITION OFF THE BC COAST
SATURDAY. PREVIOUS MODELS WERE INDICATING THE POTENTIAL FOR A RETURN
OF MONSOONAL FLOW BUT LATEST RUNS SHOWING MOISTURE PLUME ARCHING
SOUTH AND EAST OF THE REGION JUST CLIPPING SE CORNER OF STATE
SATURDAY/SUNDAY. DRY SW FLOW APPEARS ANCHORING IN FOR THE NEXT
WEEK. HUSTON

&&

.AVIATION...PREVAILING VFR CONDITIONS EXPECTED TODAY UNDER A DRY SW
FLOW. REDUCED VISIBILITY IN SMOKE WAS NOTED AT KLLJ ALONG NRN
PORTION OF TWEB ROUTE 340 EARLY THIS MORNING AND THIS WILL POSE
LOCAL PROBLEMS UNTIL LIFTING AROUND NOON TODAY. ISOLATED CONVECTION
WAS ONGOING OVER AND NE OF KIDA EARLY THIS MORNING AND THIS WILL
LIKELY PRODUCE ISOLATED MVFR CONDITIONS AT TIMES TODAY AS MAIN
THREAT OF CONVECTION EXPECTED NORTH OF A KLLJ TO KIDA TO KU78 LINE
TODAY. HUSTON

&&

.PIH WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING ZONES
407/410/412/413 DUE TO LOW HUMIDITY...GUSTY WINDS AND HIGH HAINES
TODAY. SEE STATEMENT FOR ADDITIONAL DETAILS.
&&
Hazardous weather outlook, Aug 7, 4:26 AM MDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
426 AM MDT TUE AUG 7 2007

IDZ017>025-031-032-081030-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
426 AM MDT TUE AUG 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SOME
WIDELY ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE CENTRAL MTNS
AND EASTERN HIGHLANDS THIS AFTERNOON...PRODUCING SOME LOCALIZED HEAVY
DOWNPOURS AND GUSTY OUTFLOW WINDS.

ALSO...DRIER AIRMASS AND INCREASING WINDS OVER SNAKE PLAIN AND
SOUTHERN HIGHLANDS WILL CREATE RED FLAG WARNING CRITERIA TODAY. WARNING
IS POSTED FOR THIS AFTN...SEE NWS POCATELLO WEBSITE FOR MORE INFO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. DRY AIR
WILL BECOME MORE WIDESPREAD SO LITTLE/NO THUNDERSTORM ACTIVITY IS
EXPECTED FROM WED ONWARD.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Red Flag Warnings in Idaho, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.